Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

What causes pain and swelling on left foot?

Feb 2014
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 2004
Answered : 5931 Questions
Left foot for the last 2 weeks very painful on top of foot, today top of foot from the middle to end of toes are very swollen. Just wondering what may be causing the problem. I have not been wearing any different shoes and they are not enclosed, mainly sandals, it's hot in Australia right now.
Posted Thu, 6 Mar 2014 in Bones, Muscles and Joints
Answered by Dr. Saurabh Gupta 27 minutes later
Brief Answer: Seems to be inflammatory in nature. Detailed Answer: Hello, Thanks for your query. According to your description , pain and swelling over your left foot seems to be inflammatory in nature. It could be due to an acute attack of gout. I advice you to give you rest to the part affected, take anti-inflammatory drug like motrin 1 tablet with food as and when required (upto 4 tablets daily) to reduce pain and inflammation, Do icing over affected part and consult your doctor for thorough examination of foot and rule out any infective cause. I do hope that you have found something helpful and I will be glad to answer any further query. Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor